Medical Questions > Conditions and Diseases > Arthritis Forum

Prednisone-dependency

Must Read
Arthritis is the most common cause of disability in the United States. Learn more about types of arthritis here....
Do you feel pain and stiffness in your body or have trouble moving around? You might have arthritis. Learn more about arthritis signs and symptoms here....
Signs and symptoms of rheumatic diseases are common to many different diseases. Diagnose arthritis correctly using these step-by-step diagnosis instructions....
User Profile
I’m already prednisone-dependent. If I won’t take it, my joints would swell and I can’t move freely…it really is very painful. Is there something that I can do with this? I can’t just take prednisone forever. The side-effects are my problems; the moon-face, blurred vision, headache, sleepiness, irritability.....etc. Can anybody make me feel that I'm not alone here?
Did you find this post helpful?
First Helper User Profile Gaelic
|

replied July 13th, 2011
Extremely eHealthy
one thing u can do is boost your immune system with probiotics from a vitamin store; in your case u will need at least 100 bucks worth so make sure u get them from a vitamin store or u will end up with triple the cost; now take minimum 150 billion (not million) culture counts daily for at least a month
your body is working against u and u need it to work for u and with u
what did u eat and drink in the last 5 days? everything
|
Did you find this post helpful?

User Profile
replied July 14th, 2011
That surely costs a lot of money. I'm still young. I really can't afford that. But thanks for the help, anyway. I'll just have my parents read your message. Take care!
|
Did you find this post helpful?

User Profile
replied July 13th, 2011
Especially eHealthy
Jessie,

Prednisone Dependency

Adrenal suppression will begin to occur if prednisone is taken for longer than about seven days. Eventually, this may cause the body to temporarily lose the ability to manufacture natural corticosteroids (especially cortisol), which results in dependence on prednisone. For this reason, prednisone should not be abruptly stopped if taken for more than seven days, instead, the dosage should be gradually reduced. This weaning process may be over a few days, if the course of prednisone was short, but may take weeks or months if the patient had been on long-term treatment. Abrupt withdrawal may lead to an Addisonian crisis. For those on chronic therapy, alternate-day dosing may preserve adrenal function and thereby reduce side-effects.

So, you may need to be weaned off the prednisone gradually, so your adrenal glands can start producing corticosteroids again. Then, go back on a program where you only use the prednisone every other day. You may be a little uncomfortable when you are weaning, but, as you have noted, the side effects of being on prednisone for an extended period are not good.

Speak with your rheumatologist, or whoever prescribes your prednisone, about your options. Good luck.
|
Did you find this post helpful?

User Profile
replied July 14th, 2011
Thank you for your help! I'll be seeing my rheumatologist soon and I'll talk to him about that weaning thing. Thanks again! Take care!
|
Did you find this post helpful?